Alert archive / Kentucky / Flash Flood Warnings in 2016

Flash Flood Warning 18, NWS Jackson, KY

June 22, 2016Estill County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 22, 2016, 11:25 AM EDT for Estill County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2016, 11:25 AM EDT (15:25 UTC)
Expired
Jun 22, 2016, 2:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Estill County, KY

The radar

The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 12:00 PM EDTFLASH FLOODIrvine, KY7 INCHES OF WATER FLOWING OVER TYLER LANE AND 3 INCHES FLOWING OVER STACEY LANE ROAD IN IRVINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WGUS53 KJKL 221525
FFWJKL
KYC065-221830-
/O.NEW.KJKL.FF.W.0018.160622T1525Z-160622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1125 AM EDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 230 PM EDT

* AT 1125 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  VERY HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED
  TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  IRVINE...RAVENNA...NORTH IRVINE...WEST IRVINE...WITT...PITTS...
  BLACKBURN...SOUTH IRVINE...RICE STATION...WAGERSVILLE...
  STATION CAMP...SANDHILL...WILLOW TREE...LEIGHTON...
  WISEMAN CROSSING STATION...FOX...TEXOLA...SHADE...
  WINSTON AND PRYSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3769 8378 3766 8382 3764 8381 3762 8386
      3759 8388 3766 8410 3767 8409 3768 8410
      3770 8409 3774 8410 3775 8408 3777 8409
      3778 8411 3779 8409

$$

RAY
2 follow-up statements
289 
WGUS73 KJKL 221606
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1206 PM EDT WED JUN 22 2016

KYC065-221830-
/O.CON.KJKL.FF.W.0018.000000T0000Z-160622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESTILL KY-
1206 PM EDT WED JUN 22 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
CENTRAL ESTILL COUNTY...

AT 1201 PM EDT...COUNT DISPATCH REPORTED THAT FLASH FLOODING IS
OCCURRING WITHIN THE CITY OF IRVINE. AROUND 7 INCHES OF FLOWING
WATER WAS REPORTED OVER TYLER LANE IN IRVINE. TYLER LANE WAS ALSO
BEING CLOSED. HIGH WATER WAS ALSO REPORTED ALONG PORTIONS OF STACIE
LANE ROAD. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRVINE...RAVENNA...NORTH IRVINE...WEST IRVINE...WITT...PITTS...
BLACKBURN...SOUTH IRVINE...RICE STATION...WAGERSVILLE... STATION
CAMP...SANDHILL...WILLOW TREE...LEIGHTON... WISEMAN CROSSING
STATION...FOX...TEXOLA...SHADE...WINSTON AND PRYSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3769 8378 3766 8382 3764 8381 3762 8386
      3759 8388 3766 8410 3767 8409 3768 8410
      3770 8409 3774 8410 3775 8408 3777 8409
      3778 8411 3779 8409

$$

RAY
699 
WGUS73 KJKL 221824
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
224 PM EDT WED JUN 22 2016

KYC065-221834-
/O.EXP.KJKL.FF.W.0018.000000T0000Z-160622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESTILL KY-
224 PM EDT WED JUN 22 2016

...THE FLASH FLOOD WARNING FOR CENTRAL ESTILL COUNTY WILL EXPIRE AT
230 PM EDT...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3769 8378 3766 8382 3764 8381 3762 8386
      3759 8388 3766 8410 3767 8409 3768 8410
      3770 8409 3774 8410 3775 8408 3777 8409
      3778 8411 3779 8409

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:25 AM EDT, 2 hours earlier.

Area forecast discussion, Jun 22, 9:25 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Jackson KY
925 AM EDT WED JUN 22 2016

.UPDATE...
Issued at 925 AM EDT WED JUN 22 2016

Did a quick update to increase pops across the northern portion
of the forecast area as the remnant MCS moves towards East
Kentucky. Expect this MCS to begin moving into our area around 10
AM and then gradually shift southeast, producing heavy to
torrential rainfall and dangerous lightning. Have also updated
the HWO to account for the MCS.

UPDATE Issued at 600 AM EDT WED JUN 22 2016

Continuing to monitor fog across eastern Ky, although so far we
have only seen a few reports from our observation platforms that
were 1/4 mile or less. As such, decided to go ahead and let the
SPS for fog go at 6am. That being said, fog will likely still
affect many areas across eastern Ky through the morning commute,
but should generally be above dense concerns in most locations.
Also, after speaking with the state police in Harlan County,
it was reported that high water in locations in the county have
now receded. It was agreed that we would be able to let the areal
flood warning expire at 6am as well.

As of 7am, continuing to track area of showers and thunderstorms
moving southeast from IL into southern IN. A few showers have also
produced some QPF around 0.01 inches across our central CWA as
well. As we continue to gain sunshine this morning, expect more of
these showers to begin popping up, feeding on outflow from the
system to our NW, lingering moisture, and a warm front located
over the northern CWA. Fog will also quickly dissipate with the
increased sun as well. Did freshen up the near term grids to make
sure that temps, dew points, and winds were well on track with the
current observations. Updates were all published and sent to
NDFD/Web, though were not significant enough to warrant any
forecast package updates at this time.

&&

.SHORT TERM...(Today through Thursday)
Issued at 418 AM EDT WED JUN 22 2016

A weak warm front is currently residing across the northern portion
of the CWA, with low level southerly air in place but continued NW
flow in the mid and upper levels. This warm front is expected to
begin slowly moving northward throughout the day today, as a surface
low pressure system moves eastward across the central plains and
into the upper midwest throughout the day. This low will reach
northern IL by 0Z this evening, then continue its track eastward
and just north of the Ohio River Valley Wednesday night, before
dropping an associated cold front southeast across the region
during the day Thursday.

An expansive area of convection has emerged near the center of low
pressure over IL and points to the NW. This is expected to continue
a eastward track along with the low, and along the best theta-e
advection, expanding into KY throughout the day. Furthermore,
daytime heating and instability will work with the warm frontal
boundary in place across the state, to create a secondary
epicenter for convective development. Latest hi-res models
continue to support some scattered small cell development in our
south through 12Z, as a result of the outflow boundary from the
storms to our northeast tapping into increased heating as the sun
rises. From here, the best potential for convection will remain
across the northern half of the CWA, closer to the larger MCS
outflow and along the warm frontal boundary. This also pairs well
with the SPC's analysis for best Theta-E gradients. Decent low
level shear in place, in addition to CAPE values well above 3k
j/kg, and impressive LI's dropping below -8 late in the afternoon,
are all good indicators that these storms will pack some punch,
with good severe potential. DCAPE values will also tip 1k j/kg
late in the day as well, between 21z and 0z, so expect some good
downdraft potential with these storms as well.

SPC now has most of the southern CWA in a slight risk area, with the
northern CWA upgraded to an enhanced threat. While large hail and
isolated areas of rotation are possible, the main threats outlined
by SPC will be in the realm of damaging wind concerns. Torrential
rainfall cannot be ruled out in the stronger storms, which will need
to be carefully monitored given the already well worked over ground
from yesterdays storms, and ongoing flooding concerns.

As the surface low passes to our north during the overnight, expect
convection to become much more confined to an area surrounding the
low, with loss of daytime heating preventing more widespread
convection. As such, kept chance pops mainly across the far north
and northeast portion of the CWA throughout much of the night.
During the day Thursday, however, llvl SW flow in place ahead of
the approaching cold front will work to pull in warm, moist and
unstable air from the Gulf of Mexico. This will spawn more showers
and thunderstorms across the area, with the best likelihood across
our far northern CWA, closer to the incoming frontal boundary.
Temperatures will also rise back to a very humid upper 80 degree
range.

SPC has much of the CWA in a slight risk area once again, with
damaging winds being the main concern. CAPE values Thursday
afternoon will top out well above 4k j/kg across the southern half
of the CWA in the afternoon, and near 5k j/kg in the northern
half. Furthermore, LI's will drop to -10 to -12 and PWATs will
increase to or exceed 2 inches. Would not be surprised based on
the soundings to see prolonged sustained cells, with large hail
development and another round of very torrential rainfall/flooding
concerns, in addition to the wind threat outlined by SPC. We are
very lucky that llvl directional wind shear is not greater,
otherwise this would have had the makings of a classic rotating
supercell scenario.

.LONG TERM...(Thursday night through Tuesday)
Issued at 450 AM EDT WED JUN 22 2016

The models remain in fairly good agreement through the first part
of the extended portion of the forecast before differences well
north of Kentucky lowers confidence in any specific solution into
the start of the new work week. The models all depict northwest
flow relaxing over eastern Kentucky heading into the weekend, but
not before one last shortwave slips past into Friday night as the
eastern trough pulls away to the east. This will allow ridging to
build over the state from the southwest and dominate the pattern
over the forecast area into Sunday. However, to the north, a
distinct and compact closed low will progressively move east
along the Canadian border toward the Great Lakes. This feature is
better handled by the latest models than we saw last night, but
still different enough with respect to placement and strength at
the tail end of the weekend that confidence suffers. Regardless,
its influence will likely result in energy and height falls moving
into the Ohio Valley on Monday and into Tuesday as the eastern
trough re-establishes itself and the strong southern ridge
retreats west by the end of the period. Have favored a general
model blend through the period given the similarities early and
improving spread later in the forecast.

Sensible weather will feature a distinct settling to our weather
in the wake of a cold front solidly dropping south through the
CWA at the start of the extended. There will be a good chance, to
likelihood, of thunderstorms Thursday night accompanying the
boundary on its way south. MCS activity will be possible along
this front before it exits so caution remains. The models are in
agreement that drier air will spread into the area from the north
on Friday. This should keep PoPs to a minimum through at least the
first part of the weekend. It will also set the stage for typical
temperature splits at nights between our valleys and ridges. By
Sunday afternoon, though, moisture return on the backside of the
retreating high should allow for instability driven showers and
storms for most of the area that will remain a factor,
increasingly, into Monday. For Tuesday, the approach of a cold
front from the north and its settling into the state will add to
the convective potential, primarily diurnally driven, into the
middle of the new week.

Made some adjustments to lows each night from the CR init scheme
after Friday morning for ridge and valley distinctions. Also,
tweaked the hourly PoP and Sky grids each afternoon to further
emphasize the effects of the diurnal cycle.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
ISSUED AT 610 AM EDT WED JUN 22 2016

Any lingering fog across eastern Ky should clear out between 11
and 13Z this morning, with VFR conditions expected at all TAF
sites. As sun continues to rise, expect more showers to begin
popping up across eastern KY, fueled by outflow from a larger area
of convection to our NW (currently moving from IL into southern
IN), as well as lingering moisture and a warm front centered
across the northern CWA. The larger area of convection is expected
to push into eastern Ky by this afternoon, mainly affecting the
northern TAF sites of JKL and KSYM (and potentially KSJS). Kept
with VCTS mention throughout the afternoon at TAF sites to account
for any thunder potential, though confidence is still low on when
and where these storms will set up throughout the day in relation
to the TAF sites. Will likely need to update some of the TAF sites
as storms begin to develop and we gain a better idea of timing and
impacts. Winds will remain south to southwesterly, generally
between 5 and 10 knots through the day today, however strong to
severe wind gusts within these storms will be possible, as will
hail, frequent lightning, and torrential rainfall. Best convection
will deteriorate overnight with loss of daytime heating and as the
low pressure center moves northeast of the region. Expect winds
and cigs to help deter from any fog at the taf sites overnight,
though can't rule out some development in the deeper valleys.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

UPDATE...JVM
SHORT TERM...JMW
LONG TERM...GREIF
AVIATION...JMW
Hazardous weather outlook, Jun 22, 9:25 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
925 AM EDT WED JUN 22 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231630-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
925 AM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN KENTUCKY THIS
MORNING. THESE STORMS WILL CONTAIN TORRENTIAL RAINFALL...GUSTY
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING.

STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE LATE THIS AFTERNOON
AND EVENING...ESPECIALLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY.
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY TO
TORRENTIAL RAINFALL.

SOME OF THE STORMS MAY LEAD TO ISOLATED FLASH FLOODING CONCERNS
TODAY...ESPECIALLY IN LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF
STORMS WITH HEAVY RAINS...AND ACROSS AREAS THAT EXPERIENCED HEAVY
RAINS AND FLOODING FROM THE STORMS THAT OCCURRED YESTERDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON THURSDAY. SOME
OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND
LIGHTNING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES ON FRIDAY...AS WELL
AS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
OR FLOODING THROUGH THURSDAY.

GREIF/JVM

In the hours before

Local storm report, Jun 22, 8:36 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
836 AM EDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     1 SE STOLL              37.86N 83.50W
06/21/2016                   MORGAN             KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 1010.

&&

JCARICO
Special weather statement, Jun 22, 10:22 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1022 AM EDT WED JUN 22 2016

KYZ044-051-052-221515-
ROWAN-BATH-FLEMING-
1022 AM EDT WED JUN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING...

AT 1022 AM EDT...A STRONG THUNDERSTORM WAS OVER COWAN...OR 8 MILES
SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...FLEMINGSBURG...FAIRVIEW...GRANGE CITY...CRAINTOWN...
ELIZAVILLE...GODDARD...PECKS RIDGE...HAYS CROSSING...RINGOS MILLS...
SHARKEY...MUNSON...HILDA...RAMEY...HILLSBORO...COWAN...
POPLAR PLAINS...PLUMMERS LANDING...NEPTON AND WALTZ.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
132 AND 144.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3846 8358 3843 8358 3840 8348 3838 8345
      3840 8341 3836 8338 3812 8346 3828 8387
      3832 8384 3834 8384 3836 8388 3835 8390
      3837 8390 3836 8392 3842 8395 3844 8398
      3847 8396
TIME...MOT...LOC 1422Z 285DEG 31KT 3837 8389

SHALLENBERGER
Special weather statement, Jun 22, 10:58 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT WED JUN 22 2016

KYZ058-059-069-108-111-114-221600-
JACKSON-LEE-OWSLEY-WOLFE-ESTILL-POWELL-
1058 AM EDT WED JUN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...LEE...OWSLEY...
WOLFE...ESTILL...POWELL...

AT 1057 AM EDT...A STRONG THUNDERSTORM WAS NEAR RICHMOND...MOVING
EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...IRVINE...BEATTYVILLE...MCKEE...CAMPTON...BOONEVILLE...
CLAY CITY...FINCASTLE...RAVENNA...VAUGHNS MILL...WANETA...
WILLOW SHOALS...CRESSMONT...VADA...IDA MAY...PITTS...ST. HELENS...
ZACHARIAH...KOOMER RIDGE CAMPGROUND AND RICE STATION.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 15
AND 45.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3782 8363 3781 8347 3735 8376 3752 8420
      3756 8416 3757 8409 3764 8413 3767 8409
      3775 8408 3778 8411 3781 8408 3781 8412
      3782 8407 3785 8406 3783 8400 3787 8403
      3787 8402 3790 8399
TIME...MOT...LOC 1457Z 285DEG 38KT 3783 8435

SHALLENBERGER
Special weather statement, Jun 22, 11:01 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1101 AM EDT WED JUN 22 2016

KYZ052-104-106-107-221545-
ROWAN-ELLIOTT-MORGAN-JOHNSON-
1101 AM EDT WED JUN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...MORGAN...
JOHNSON...

AT 1100 AM EDT...A STRONG THUNDERSTORM WAS OVER GATES...OR NEAR
MOREHEAD...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MINOR...HAYS CROSSING...CROCKETT...ELNA...
CHRISTY...WAGNER STORE...GILLEM BRANCH...LYTTEN...NEWFOUNDLAND...
CLEARFIELD...MUNSON...HAMM...WRIGLEY...HILDA...RELIEF...
ELLIOTTVILLE...BRUIN AND LITTLE SANDY.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
135 AND 148.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3838 8340 3821 8330 3819 8326 3827 8317
      3818 8305 3821 8301 3817 8298 3818 8292
      3811 8289 3803 8300 3798 8302 3796 8300
      3800 8296 3798 8288 3789 8291 3810 8353
      3812 8352 3811 8356 3835 8349 3839 8344
TIME...MOT...LOC 1500Z 285DEG 38KT 3824 8340

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:06 PM EDTAreal Flood AdvisoryJKLClay, Harlan, Leslie114 min
Jun 21, 9:00 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Leslie6 hr
Jun 21, 9:57 PM EDTSpecial Weather StatementJKLBell33 min
Jun 22, 2:59 AM EDTAreal Flood WarningJKLBell, Clay, Harlan, Knox, Leslie3 hr
Jun 22, 10:22 AM EDTSpecial Weather StatementJKLFleming53 min
Jun 22, 10:58 AM EDTSpecial Weather StatementJKLEstill, Lee, Powell62 min
Jun 22, 11:01 AM EDTSpecial Weather StatementJKLElliott, Rowan44 min
Jun 22, 11:17 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Powell, Wolfe4 hr
Jun 22, 11:39 AM EDTSpecial Weather StatementJKLBreathitt, Floyd, Knott, Lee, Magoffin, Owsley and 2 more66 min
Jun 22, 11:45 AM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Magoffin, Morgan, Owsley, Wolfe3 hr
Jun 22, 12:33 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Letcher, Perry57 min
Jun 22, 1:06 PM EDTAreal Flood AdvisoryJKLKnott, Letcher3 hr
Jun 22, 1:09 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher36 min
Jun 22, 1:47 PM EDTSpecial Weather StatementJKLBell, Knox58 min
Jun 22, 1:55 PM EDTSpecial Weather StatementJKLHarlan50 min
Jun 22, 2:19 PM EDTSpecial Weather StatementJKLHarlan26 min

Nearby

Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.